Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Reaction from poison ivy on face, neck. Steroids injected. Skin painful, itchy. Relief with frozen aloe

I had a harsh reaction to poison ivy, oak, and mistletoe on my face and neck. I had to visit the ER and received what she called a quick acting shot and slow acting shot of steroids. also a prescription pack of prednisone . the rash is gone but my skin feels tingly in a painful and itchy sort of way on my face, neck and starting all over. it s hot feeling. when I scratch it just heats up but no rash. I had to sleep with a bottle of frozen sunburn aloe under my neck just for some relief.
Asked On : Sun, 6 Jan 2013
Answers:  1 Views:  50
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Dec 2013
Welcome and thanks for posting your query to Healthcare Magic.
I can understand your problem of hurting skin after poison ivy reaction. For the betterment kindly follow the instructions below:
-Apply over the counter calamine lotion 3-4 times a day.
-You can do cold water compresses to reduce the intensity of itching.
-Do not scratch or rub the skin as it can lead to further aggravation.
-The best measure is to take oral anti histamine like loratadine or levocetrizine under medial advise.
- Despite above measures if the problem is not getting better then it is better to consult a dermatologist for best guidance.
Hope these information will help. If you have any further queries I will be happy to help.
"With good health wishes"
Dr Sanjay Kumar Kanodia
MD (Dermatology & STDs)
Answered: Fri, 2 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor